MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDC30
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol), model za9003/diopter 19.5, was difficult to be twisted out of the cartridge and small scratches appeared on the edge of the optics due to this issues.The iol was implanted.Through follow-up we learned that the patient is doing fine and the lens did not have to be explanted.No further details provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable.The cartridge is not an implantable device.Section d6b - explant date: not applicable.The cartridge is not an implantable device; therefore, not explanted.Section e1: first name: unknown/not provided.Section e1: email address: unknown/not provided, as information was asked but it was not provided.Section e1 - telephone number: (b)(6) section h3 - other (81): the cartridge was not returned for evaluation and the lens remains implanted.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 29-nov-2023.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection of the suspect cartridge found no issues that could cause or contribute to the complaint issues reported.No further evaluation was performed.The complaint issues cartridge damaged, cosmetic issues, and difficult to use were not confirmed during product evaluation, and no issues were identified.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18062404
Report Number3012236936-2023-02661
Device Sequence Number15310299
Product Code KYB
UDI-Device Identifier05050474530027
UDI-Public(01)05050474530027(17)240504(10)CM16329
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model NumberEMERALDC30
Device Catalogue NumberEMERALDC30
Device Lot NumberCM16329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO SERIAL. LENS ZA9003, 19.5 D
Patient SexUnknown